Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 165, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 28, 2007, 6:41 PM EDT for Lafayette County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2007, 6:41 PM EDT (22:41 UTC)
- Expired
- Aug 28, 2007, 7:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Lafayette County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 910 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 282242 SVRTAE FLC067-282315- /O.NEW.KTAE.SV.W.0165.070828T2241Z-070828T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 641 PM EDT TUE AUG 28 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAFAYETTE COUNTY IN FLORIDA... * UNTIL 715 PM EDT * AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAY...OR ABOUT 13 MILES NORTH OF MAYO...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DAY BY 655 PM EDT... DAY BY 700 PM EDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3015 8334 3026 8334 3026 8325 3017 8324 TIME...MOT...LOC 2241Z 095DEG 5KT 3022 8327 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:19 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 28, 3:19 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 319 PM EDT TUE AUG 28 2007 .SYNOPSIS... A BROAD UPPER LEVEL RIDGE IS CENTERED NEAR THE NE COAST OF FL THIS AFTERNOON. A STATIONARY FRONT EXTENDS FROM A SURFACE LOW OFF THE CAROLINAS W ACROSS CENTRAL GA. AN INVERTED TROUGH/TROPICAL WAVE EXTENDS FROM THE NWRN CARIBBEAN SEA INTO THE ERN GOMEX. REGIONAL RADARS SHOWS THE FL PANHANDLE SEA BREEZE ACTIVATED EARLY AND CONVECTION HAS NOW PUSHED INTO SRN AL. THINGS ARE JUST NOW GETTING GOING OVER THE ERN BIG BEND AS OF 19Z. OTHER STORMS HAVE DEVELOPED OVER SE GA. TEMPS HAVE CLIMBED INTO THE LOWER TO MID 90S ACROSS THE REGION. && .SHORT TERM...TONIGHT THROUGH THU NIGHT. THE FORECAST IS A BIT MUDDLED THROUGH THIS PERIOD. THE MODELS ARE FAIRLY CONSISTENT IN SHOWING THE DIFFUSE BOUNDARY TO OUR N PUSHING INTO THE AREA FROM THE NE WED AND WED NIGHT. THE GFS STILL WANTS TO DEVELOP A WAVE ON THE WRN PART OF THE FRONT AND THEN SETTLES THE FRONTAL SYSTEM INTO THE AREA BY FRI. THE NAM DEVELOPS THE WAVE FURTHER E THAN THE GFS. EITHER WAY, THESE WEAK SYNOPTIC SCALE INFLUENCES WILL COMBINE WITH INSITU MOISTURE AND INSTABILITY AND MESOSCALE BOUNDARIES FROM THE SEA BREEZE AND THUNDERSTORM OUTLFOW TO PRODUCE SCATTERED CONVECTION ACROSS THE AREA EACH DAY. TEMPS WILL RETURN TO JUST ABOVE NORMAL, AFTER A COUPLE OF DAYS THAT SAW MAX TEMPS IN THE MID 80S AT TLH ON SUN AND MON. THIS SHOULD KEEP US ON TRACK TO BEAT THE RECORD FOR HOTTEST AUGUST, BUT NOT BY MUCH. .LONG TERM...FRI THROUGH TUE. THE PATTERN CHANGE FROM BROAD UPPER RIDGE TO BAGGY TROUGH SHOULD BE COMPLETE BY THE BEGINNING OF THIS PERIOD. THE WEAK SFC TROUGH IS EXPECTED TO REMAIN IN PLACE ACROSS THE PANHANDLE OR JUST OFFSHORE THROUGH THE UPCOMING WEEKEND. THIS WILL KEEP THE CWA IN A FAVORABLE LOCATION FOR MOISTURE CONVERGENCE AND GOOD COVERAGE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. PLENTY OF DEEP MOISTURE AND ASSOCIATED CLOUDS WILL ALSO HELP KEEP MAX TEMPS DOWN AROUND 90 DEGREES. && .MARINE...TONIGHT SUN. OVERALL WINDS AND SEAS WILL REMAIN ON THE LOW SIDE THROUGH THE PERIOD. OFFSHORE WINDS AT NIGHT WILL VEER TO ONSHORE IN THE AFTERNOON SEA BREEZE. WIND SPEEDS DURING THIS PERIOD LOOK TO PEAK LATE THU INTO THU EVENING OUT OF THE W, BUT THERE WILL BE A LOT OF WIND DIRECTION CHANGES IN THIS WEAK GRADIENT. && .AVIATION...AFTERNOON SHOWERS/STORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH THE EVENING HOURS BEFORE DISSIPATING. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND GUSTY WINDS WHICH CAN LEAD TO BRIEF IFR OR LOWER CONDITIONS. LATER ON TONIGHT AND AROUND DAYBREAK TOMORROW...VSBYS AND CIGS WILL ONCE AGAIN BRIEFLY DROP DOWN TO MVFR/IFR CONDITIONS...MAINLY AT KDHN...KABY...AND KVLD. && .FIRE WEATHER... RED FLAG CRITERIA ARE NOT ANTICIPATED FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 94 73 92 74 / 20 50 30 40 30 PANAMA CITY 78 92 77 91 76 / 20 30 30 40 40 DOTHAN 74 92 73 90 73 / 30 50 40 50 40 ALBANY 74 93 73 92 72 / 30 50 30 40 30 VALDOSTA 72 93 72 93 72 / 30 50 20 30 30 CROSS CITY 74 92 72 92 74 / 20 50 30 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...GIBBS LONG TERM...CAMP/WOOL REST OF DISCUSSION...WOOL
Hazardous weather outlook, Aug 28, 5:31 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 531 AM EDT TUE AUG 28 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-291000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 531 AM EDT TUE AUG 28 2007 /431 AM CDT TUE AUG 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP TODAY. ISOLATED COASTAL SHOWERS WILL DIMINISH BY MID MORNING WITH THE BEST RAIN CHANCES THIS AFTERNOON AND EVENING ACROSS SOUTH GEORGIA AND SOUTHEAST ALABAMA. CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE THUNDERSTORMS...HOWEVER A FEW STORMS COULD BRIEFLY APPROACH MARGINALLY SEVERE LEVELS WITH STRONG WIND GUSTS...TORRENTIAL RAINFALL...FREQUENT LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TYPICAL LATE AUGUST WEATHER IS EXPECTED...WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. NORMAL HIGH TEMPERATURES SHOULD PERSIST. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED BUT SPOTTERS AND EMERGENCY MANAGERS SHOULD STILL MONITOR THE WEATHER LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
In the hours before
Special weather statement, Aug 28, 1:44 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 144 PM EDT TUE AUG 28 2007 FLZ007-281830- INLAND WALTON- 1244 PM CDT TUE AUG 28 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN NORTH FLORIDA... * UNTIL 130 PM CDT AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DORCAS...OR 15 MILES NORTHEAST OF CRESTVIEW...MOVING NORTH AT 10 TO 15 MPH. WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
Special weather statement, Aug 28, 4:25 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 425 PM EDT TUE AUG 28 2007 GAZ161-282130- LANIER- 425 PM EDT TUE AUG 28 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LANIER COUNTY IN SOUTHWEST GEORGIA... * UNTIL 530 PM EDT AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAKELAND...MOVING SOUTHWEST AT 5 MPH. SMALL HAIL...AND WINDS UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Local storm report, Aug 28, 4:30 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL LAKELAND 31.04N 83.07W
08/28/2007 E0.75 INCH LANIER GA LAW ENFORCEMENT
LANIER COUNTY 911 REPORTED PENNY SIZED HAIL IN LAKELAND
AT 420 PM EDT. REPORT WAS RELAYED FROM WFO JAX.
&&
GOULDSpecial weather statement, Aug 28, 5:11 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 511 PM EDT TUE AUG 28 2007 FLZ011-GAZ155-282215- JACKSON-SEMINOLE- 511 PM EDT TUE AUG 28 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN JACKSON AND SEMINOLE COUNTIES IN THE FLORIDA PANHANDLE AND SOUTHWEST GEORGIA RESPECTIVELY... * UNTIL 615 PM EDT/515 PM CDT/ AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF CHATTAHOOCHEE...OR 15 MILES SOUTHWEST OF DONALSONVILLE...MOVING NORTH-NORTHEAST AT 5 MPH. SMALL HAIL...AND WINDS OF UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.